MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2015L20-A
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that the after rejection of the puncture needle the guidewire appeared uncoiled.
 
Additional Manufacturer Narrative
Further information about the event has been requested.Device requested for investigation.A supplemental emdr will be sent when the investigation is completed.
 
Additional Manufacturer Narrative
We have completed our investigation of customer complaint #(b)(4).Problem description: it has been reported that during withdrawal of the puncture needle the guidewire was still attached to the needle.Investigation results: the device has been returned for an investigation.A visual check could confirm the described issue.A kink at the j-tip end of the guidewire was visible.This kind of damage has been intensively investigated in the past by the r&d department and could be traced back to a withdrawal of the guidewire against the cannula.Therefore, the root cause is seen in user error in operational context.A kinked guidewire is not likely to result in death or serious injury.Additionally, design changes of the guidewire (like stainless steel instead of nitinol and welding of tip instead of gluing) have been discussed to decrease the risk of breaking, uncoiling and kinking.But overall, no reasonable design change of the guidewire could be identified.All discussed changes would introduce new risks or increase existing risk, which would not be outweighed by the benefits.Overall, investigations did indicate that the device failed to meet its specification when the event occurred.A relationship between the device and the complaint is therefore considered as likely.Upon the complaint occurrence the device was involved and used on a patient for advanced hemodynamic monitoring.There is no indication for a systematic root cause as a deficiency of design, production or material considering the very low complaint rate (< 0,01 %, considering root cause).Based on the information stated above, no additional actions will be taken.The complaint will be closed.
 
Event or Problem Description
Manufacturer reference # (b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
diana kitschke
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key20333126
Report Number3003263092-2024-000002
Device Sequence Number21230531
Product Code KRB
UDI-Device Identifier04250094500931
UDI-Public(01)04250094500931(17)270930(11)221013(10)721356
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV2015L20-A
Device Catalogue Number6885049
Device Lot Number721356
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown